Dentists in your Area:
, 22182
Distance: 24.9 Miles
Frederick, 21701
Distance: 25.0 Miles
Rockville, 20850
Distance: 25.5 Miles
Rockville, 20852
Distance: 28.3 Miles
Falls Church, 22044
Distance: 30.4 Miles
Silver Spring, 20904
Distance: 37.3 Miles
Hagerstown, 21740
Distance: 40.2 Miles
Laurel, 20707-5000
Distance: 41.9 Miles
Ellicott City, 21042-3607
Distance: 44.1 Miles
Ellicott City, 21042-2801
Distance: 45.5 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Antibiotics questions

User Level:
Patient
Posted by: mabel0303  (8 years ago)
Hello everyone!

I went to the dentist three days ago for a pain at the top left side of my mouth. The dentist said the tooth was infected and he gave me Penicillin. Today, the pain was doubled; I immediately called the dentist about it. He told me to discontinue taking the Penicillin and to take Clindamycin. I can’t take it! I had tried that in the past and it made me very sick. I told the dentist about it but he said people get that effect sometimes. Can I take Amoxicillin instead? Any advice? Thanks.
User Level:
Dentist
Clindamycin can have a very serious effect on the stomach. This is extremely rare, but when it happens it can be very serious indeed. If you have had a bad reaction in the past, you should avoid it.
Amoxicillin is just another form of penicillin. However, if you combine Amoxicillin with Metronidazole (Flagyl), you will probably get a good result. The two antibiotics work together to produce an effect much greater than simply adding 1+1.
Richard from www.dental-health-advice.com
Posted 8 years ago
User Level:
Patient
Posted by: mabel0303  (8 years ago)
That's great to know! I was really disappointed with my dentist because even if I explained to him that I experienced severed cramping and diarrhea with Clindamycin, he just said that I needed to take it to get rid of the infection. Your advice really helped a lot.:-)
0
loading